MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035424150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported that during acoma aneurysm stent assisted embolization case.After placing the microcatheter to the lesion, used the subject coil to frame.During this procedure, the shape of the framing was not good enough so the withdrew the subject coil out and during this procedure, the subject coil kinked at distal of microcatheter and could not be retracted into microcatheter and not able to be advanced out either.Therefore, the operator withdrew the system and took the subject coil out from tip of the microcatheter and then used another coil in same catalog to frame successfully.Then prepared to deploy a stent stent but when it was delivered into sl-10, the stent could not be advanced into hub of microcatheter even after several adjustments.The microcatheter was replaced with a new one to try but the stent was still not able to be pushed into microcatheter.Finally replaced the stent with another one in same catalog to finish the procedure without any clinical consequences to the patient.The subject coil device was returned for analysis, and it was discovered that the subject main coil was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the returned subject coil device revealed that the coil delivery wire was found to be severely kinked/bent, the subject main coil was found to be broken/fractured.The functional test was unable to perform as the subject coil device was found to be broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the subject coil device was prepared for use as per the directions for use.The device was confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The subject coil device was returned for the analysis, the coil delivery wire was found to be severely kinked/bent, the subject main coil was found to be broken/fractured.The reported 'coil difficult to remove/withdraw from catheter' and 'coil in catheter friction', could not be confirmed; however, the analysis results are consistent with the reported event.In the case of this complaint, it is likely that the coil was damaged during manipulation and attempted repositioning of the device during the procedure.An assignable cause of procedural factors will be assigned to the as reported codes, ¿coil difficult to remove/withdraw from catheter' and 'nv - coil in catheter friction' as well as to the as analyzed codes, 'main coil broken/fractured during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed 'coil delivery wire kinked/bent' since this defect is associated with handling of the device during the clinical procedure.An assignable cause of 'not confirmed' was assigned to the ar defects 'main coil kinked/bent' and ' main coil loss of memory' as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14196854
Report Number3008881809-2022-00193
Device Sequence Number4556202
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberM0035424150
Device Catalogue NumberM0035424150
Device Lot Number22802075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient Age57 YR
Patient SexFemale
Patient Weight54 KG
Patient RaceAsian